Revista de filosofía
versão On-line ISSN 0718-4360
ALVARADO MARAMBIO, José Tomás. EL UNIVERSAL DE PLURIVERSO. Rev. filos. [online]. 2010, vol.66, pp.25-44. ISSN 0718-4360. http://dx.doi.org/10.4067/S0718-43602010000100002.
This work presents the idea of a unique pluriverse instead of a plurality of possible worlds as an explanation of modal facts. First we state the idea and motivations of a pluriverse sentence in the context of a linguistic theory of modality. Then we defend a conception of modal facts dependent on universals in which possible worlds should be understood as maximal structural universals. Here the pluriverse universal is one single property determining the totality of the modal space. Each way the world might be is represented in the pluriverse universal as a disjunct in the universal. Finally, we explain a main difficulty for the pluriverse universal as a metaphysical explanation of modality: it seems to require a previous domain of actual and merely possible objects.
Palavras-chave : Modality; Metaphysics of Modality; Possible Worlds; Pluriverse; Universals.